MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERGLIDE PRO MIDLINE CATHETER (20G) (8CM); CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERGLIDE PRO MIDLINE CATHETER (20G) (8CM); CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/10/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and will be evaluated.A supplemental will be submitted with evaluation results.
 
Event or Problem Description
It was reported that powerglide broke off into customer's vein during placement.Additional information received july 16, 2024: course of events: (b)(6) fractured catheter upon insertion.Vascular surgeon consulted.7/11/24 left humerus xray done.Exploration of left arm veins by md, unable to locate fragment of catheter.Cvc triple lumen right: placed by md (unable to use bue for vascular access: rue (+) for dvt, lue presence of catheter fragment on brachial veins 7/12/24 ct of left upper extremity without contrast: prescence of 1.8 linear hypodensity which could represent catheter fragment within the anterior arm soft tissues (b)(6) 2024 exploration of left arm removal of cephalic, basilic and brachial vein from antecubital fossae to axilla along with adjacent branches.Unable to locate.(b)(6) 2024 no further surgical intervention.Placed on comfort care measures.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a broken powerglide is confirmed; however, the exact cause is unknown.Two photographs of a powerglide pro were returned for evaluation.An initial visual observation of one of the photographs showed two powerglide catheters of different lengths.About 2 cm of the catheter on the right appeared to be missing; however, no details of the break site could be discerned from the returned photograph.Use residue was observed on and within both catheters.There were no distinguishing features in the returned photographs of the device which could aid in identification of a specific root cause.This complaint will be recorded for future trending and monitoring purposes.
 
Event or Problem Description
It was reported that powerglide broke off into customer's vein during placement.Additional information received july 16, 2024: course of events: (b)(6) fractured catheter upon insertion.Vascular surgeon consulted.(b)(6) 2024 left humerus xray done.Exploration of left arm veins by md, unable to locate fragment of catheter.Cvc triple lumen right: placed by md (unable to use bue for vascular access: rue (+) for dvt, lue presence of catheter fragment on brachial veins.(b)(6) 2024 ct of left upper extremity without contrast: prescence of 1.8 linear hypodensity which could represent catheter fragment within the anterior arm soft tissues.(b)(6) 2024 exploration of left arm removal of cephalic, basilic and brachial vein from antecubital fossae to axilla along with adjacent branches.Unable to locate.(b)(6) 2024 no further surgical intervention.Placed on comfort care measures.

Brand Name
POWERGLIDE PRO MIDLINE CATHETER (20G) (8CM)
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
maddy vincent
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key19931968
Report Number3006260740-2024-04289
Device Sequence Number2781538
Product Code FOZ
UDI-Device Identifier00801741142666
UDI-Public(01)00801741142666(11)240609(17)250930(10)REJR2037
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K162377
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Model NumberN/A
Device Catalogue NumberF120080T
Device Lot NumberREJR2037
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/15/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2024
Supplement Date Received by Manufacturer09/20/2024
Initial Report FDA Received Date08/07/2024
Supplement Report FDA Received Date10/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown